Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 17, 2013, 10:31 AM MDT for 11 counties in Wyoming. It took effect at Aug 17, 2013, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2013, 10:31 AM MDT (16:31 UTC)
- In effect from
- Aug 17, 2013, 1:00 PM MDT
- Expired
- Aug 17, 2013, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3864 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS85 KRIW 171631 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1031 AM MDT SAT AUG 17 2013 ...HOT DRY...UNSTABLE AND WINDY CONDITIONS UNTIL 9 PM MDT... .THE AIR MASS OVER MUCH OF WESTERN AND CENTRAL WYOMING WILL BE HOT WITH NEAR RECORD HIGH TEMPERATURES THIS AFTERNOON. THE AIR MASS WILL BE VERY DRY WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT. THE AIR MASS WILL BE UNSTABLE WITH HAINES INDICES FROM 5 AND 6 AND WILL COMBINE WITH ISOLATED DRY LIGHTNING. A LEE SIDE SURFACE TROUGH EAST OF THE ROCKIES WILL PRODUCE INCREASED SURFACE WINDS AND WIDESPREAD DOWNBURST WINDS OF 45 TO 55 MPH WILL COMBINE FOR CRITICAL FIRE WEATHER CONDITIONS. WYZ414-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 414... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 414. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS TO 25. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ278-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 278... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 278. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ288-416-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 288 AND 416... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 288 AND 416. * WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ289-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 289. * WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ286-287-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-OWL CREEK MOUNTAINS- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 286 AND 287... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 286 AND 287. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ NATRONA COUNTY/CASPER BLM- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ CODY FOOTHILLS- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 276... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 276. * WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-300-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 285 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 285 AND 300. * WINDS...WEST 10 15 MPH WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ140-415-180300- /O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/ YELLOWSTONE NATIONAL PARK- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- 1031 AM MDT SAT AUG 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 140 AND 415... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 140 AND 415. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
970 WWUS85 KRIW 180307 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 907 PM MDT SAT AUG 17 2013 WYZ140-276>280-283-285>289-300-414>416-180415- /O.EXP.KRIW.FW.W.0009.000000T0000Z-130818T0300Z/ YELLOWSTONE NATIONAL PARK-CODY FOOTHILLS- LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- SOUTH BIGHORN MOUNTAINS-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- OWL CREEK MOUNTAINS-EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 907 PM MDT SAT AUG 17 2013 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 286 AND 287... CONDITIONS CONTINUE TO IMPROVE THIS EVENING. SOME AREAS ARE STILL SEEING RELATIVE HUMIDITY IN THE LOW TO MID TEENS...THOUGH ADDITIONAL HUMIDITY RECOVERY IS STILL EXPECTED TONIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:22 AM MDT, 8 hours 9 minutes earlier.
Area forecast discussion, Aug 17, 2:22 AM MDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 222 AM MDT SAT AUG 17 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT A FEW MID TO HIGH LEVEL CLOUDS CONTINUE TO SKIRT ACROSS THE STATE THIS MORNING. SMOKE FROM NEARBY WILDFIRES WILL CONTINUE TO IMPACT THE VIEWS OF THE STATE TODAY AS THE RIDGE OF HIGH PRESSURE CONTINUES ITS CONTROL OVER THE AREA. GENERALLY LIGHT WIND EXPECTED. TEMPERATURES WILL AGAIN WARM THROUGH THE DAY...WITH SOME AREAS POTENTIALLY SEEING RECORD BREAKING HIGH TEMPERATURES TODAY. SOME WEAK MOISTURE MAY PUSH INTO WESTERN WYOMING THIS AFTERNOON...WITH A FEW SHOWERS OR THUNDERSTORMS POSSIBLE. STORM COVERAGE IS NOT EXPECTED TO BE SIGNIFICANT TODAY. ANY THUNDERSTORM DEVELOPMENT WILL WEAKEN WITH LOSS OF DAYLIGHT THIS EVENING...THOUGH ISOLATED COVERAGE MAY CONTINUE THROUGH THE OVERNIGHT HOURS. THE RIDGE OF HIGH PRESSURE WILL FLATTEN ON SUNDAY...WITH A NEAR ZONAL FLOW EXPECTED OVER THE FORECAST AREA. SLIGHTLY COOLER TEMPERATURES WILL EB POSSIBLE. SHOWER ACTIVITY WILL SPREAD FROM THE WESTERN MOUNTAINS TO INCLUDE MUCH OF CENTRAL AND EASTERN WYOMING BY SUNDAY AFTERNOON. GUSTY WIND WILL BE POSSIBLE WITH ANY STORM DEVELOPMENT. ACTIVITY WILL TAPER OFF SUNDAY NIGHT...WITH SLIGHT RIDGING WORKING TO BUILD BACK OVER THE AREA. THIS WEAKENED HIGH PRESSURE WILL BE ENOUGH TO KEEP SHOWER AND THUNDERSTORM ACTIVITY BELOW MENTION THROUGH MONDAY EVENING. IT MAY ALSO BE ENOUGH TO WARM TEMPERATURES SLIGHTLY FOR MONDAY AFTERNOON. .LONG TERM...TUESDAY THROUGH SATURDAY MODELS ARE STARTING TO CONVERGE ON A COMMON SOLUTION TONIGHT AT LEAST THROUGH THURSDAY. BOTH ARE NOW KEEPING THE EXPECTED UPPER LOW OVER NRN CALIFORNIA THROUGH AT LEAST THURSDAY. THE GFS THEN SHOWS IT BEING KICKED OUT TO THE NE AND CLIPPING OUR NWRN CORNER THURSDAY NIGHT. THE ECMWF KEEPS THE LOW OVER CA UNTIL FRIDAY BEFORE FINALLY KICKING IT OUT WELL TO OUR NW. BOTH SHOW SOME MONSOONAL MOISTURE SURGING NWD LATER TUESDAY INTO TUESDAY NIGHT BUT THE DEEPER MOISTURE DOESN'T ARRIVE UNTIL WEDNESDAY INTO THURSDAY. WILL CONTINUE IDEA OF INCREASING THUNDERSTORM CHANCES WEDNESDAY INTO THURSDAY...POSSIBLY LINGERING INTO FRIDAY IF THE SLOWER ECMWF IS CORRECT. THE 00Z GFS DRIES OUT MUCH OF THE AREA FRIDAY AND SATURDAY WITH LIMITED CONVECTION CHANCES. THE GFS HAS THE BEST LOW LEVEL MOISTURE ON THURSDAY WITH PW'S UP AROUND AN INCH AND THUS THE BEST CAPES BUT IT'S STILL A WAYS OUT FOR TOO MANY DETAILS. DEFINITELY LOOKS LIKE A COUPLE DAYS OF INCREASED MOISTURE AND BETTER THUNDERSTORM CHANCES...ESPECIALLY IN AND NEAR THE MOUNTAINS. && .AVIATION.../12Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH 12Z SUNDAY. AREAS OF SMOKE FROM WILDFIRES WILL CONTINUE TO CREATE VISIBILITY ISSUES ACROSS MUCH OF THE REGION TODAY AND TONIGHT. EXPECT SOME MOUNTAIN OBSCURATION AT TIMES THROUGH 06Z SUNDAY. TERMINAL SITES SHOULD KEEP VFR VISIBILITY THROUGH THE PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER AND NEAR THE MOUNTAINS AFTER 19Z...LASTING UNTIL AROUND 03Z THIS EVENING. OUTFLOW WIND GUSTS TO 40 KNOTS WILL OCCUR VICINITY OF THE SHOWERS AND STORMS. && .FIRE WEATHER... WARM AND MOSTLY DRY CONDITIONS ANTICIPATED TODAY. SOME AREAS MAY SEE HUMIDITY DIP INTO THE SINGLE DIGITS THIS AFTERNOON...WITH THE POTENTIAL FOR SOME RECORD BREAKING HIGH TEMPERATURES. WEAK MOISTURE WILL MOVE OVER WESTERN WYOMING THIS AFTERNOON...AND MAY BE ENOUGH TO GENERATE SOME SHOWERS AND THUNDERSTORMS OVER THE WESTERN MOUNTAINS AND VALLEYS. GUSTY AND ERRATIC WINDS IS THE PRIMARY THREAT ASSOCIATED WITH ANY ACTIVITY TODAY. STORMS MAY CONTINUE INTO SUNDAY...AS A DISTURBANCE IMPACTS THE REGION. GENERALLY DRY CONDITIONS ARE EXPECTED TO RETURN LATE SUNDAY NIGHT...AND WILL CONTINUE THROUGH MONDAY EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...BRANHAM
Hazardous weather outlook, Aug 17, 5:00 AM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT AUG 17 2013 WYZ001>020-022>030-181100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT AUG 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SOME LINGERING SMOKE ACROSS THE SOUTHERN AND CENTRAL BASINS MAY HAVE AN IMPACT ON AIR QUALITY TODAY. ADDITIONALLY...ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN MOUNTAINS AND VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF AFTERNOON THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE REST OF WYOMING ON SUNDAY. THUNDERSTORMS MAY INCREASE AGAIN NEXT WEDNESDAY AND THURSDAY AS A WEAKENING UPPER LEVEL WEATHER SYSTEM LIFTS NORTHEAST ACROSS THE AREA AND COMBINES WITH MONSOONAL MOISTURE SURGING UP FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Aug 17, 5:08 AM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 508 AM MDT SAT AUG 17 2013 WYZ001>020-022>030-172200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 508 AM MDT SAT AUG 17 2013 ...ANOTHER VERY WARM DAY EXPECTED... CONTINUED HIGH PRESSURE MAY RESULT IN ANOTHER DAY OF WARM TEMPERATURES ACROSS CENTRAL AND WESTERN WYOMING. SOME RECORD HIGH TEMPERATURES MAY BE AT RISK TO BE BROKEN OR TIED. LOCATION... RECORD TEMPERATURE (YEAR)... FORECAST... BIG PINEY 91 (2003) 88 CASPER 96 (1986 AND 1982) 94 CODY 96 (1934) 90 LANDER 93 (1959) 93 ROCK SPRINGS 92 (2011 AND 1996) 89 WORLAND 99 (1973 AND 1970) 96 BUFFALO 97 (2003) 92 GREYBULL 95 (1995) 98 LAKE YELLOWSTONE 81 (1971) 76 BRANHAM
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.